MAUDE Adverse Event Report: COOK INC ULTRATHANE CAREY-ALZATE-COONS GASTROJEJUNOSTOMY REPLACEMENT CATHETER; KNT TUBES, GASTROINTESTINAL

COOK INC ULTRATHANE CAREY-ALZATE-COONS GASTROJEJUNOSTOMY REPLACEMENT CATHETER; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
It was reported during an exchange, the ultrathane carey-alzate-coons gastrojejunostomy replacement catheter was placed and upon pulling the piece in the middle it broke, instead of forming the tulip the tip came off.Reportedly the event occurred outside of the patient, the tube was removed and another device was placed with no harm to the patient.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the device was in used condition, with the hub separated.The malecot was able to be locked properly.An inspection of the flared proximal end showed that the flare was uneven.The hub fractured as it was being opened, accordingly, an examination of how the flaring sits on the threading could not be conducted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was determined to be a manufacturing process error.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Additional Manufacturer Narrative
Additional information: the original analysis of the separated flare on this device was a visual inspection.The device was reexamined to perform more objective flare measurements.The device was returned in a used and damaged condition, with the proximal fitting separated from the device.The proximal flare was out of round potentially due to compression forces of the catheter shaft between the proximal fitting cap and adaptor or potentially due to forces experienced during separation of the shaft from the proximal fitting.The minor and major diameters of the returned device flare measure 0.223" and 0.245" respectively.This is securely within manufacturing targeted specification (0.210"-0.281").

Brand Name
ULTRATHANE CAREY-ALZATE-COONS GASTROJEJUNOSTOMY REPLACEMENT CATHETER
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6093044
Report Number1820334-2016-01258
Device Sequence Number16550614
Product Code KNT
UDI-Device Identifier00827002270442
UDI-Public(01)00827002270442(17)190407(10)6873035
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT10.2-NT-100-P-NS-GJS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/13/2016
Supplement Date Received by ManufacturerNot provided
11/13/2017
Initial Report FDA Received Date11/10/2016
Supplement Report FDA Received Date05/15/2017
11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1